Dealing with Depression/depression

Advertisement


Question
hi

I was recently diagnosed with depression and have been prescribed Prozac which has caused some erectile dysfunction.

I was wondering if you knew if this was normal and how long it normally lasts ?

thank you

Answer
Hello Conor,
Prozac can cause sexual side-effects like erectile dysfunction. The duration for which it will last varies from few weeks to months.I would recommend that you continue Prozac for at least two weeks . If your problem do not resolve within two weeks, consult your psychiatrist  and lower the dose of prozac or shift to some other antidepressant.
Thanks

Dealing with Depression

All Answers


Answers by Expert:


Ask Experts

Volunteer


DR. ANKITA MISHRA

Expertise

I can answer questions related to Psychiatry and Psychology like depression, schizophrenia, substance abuse, anxiety, relationship problems,stress related disorder, child and adolescent problems.

Experience

i have done M.D.(Psychiatry) & D.P.M. from GMC & Sir J.J.Group of hospitals,Mumbai. During my residency, i have worked in a de-addiction center for one year. After completing post-graduation, I started working in State run regional mental hospital as a psychiatrist and am attached to the hospital since last one and half years.

Education/Credentials
I have completed M.B.B.S from IGGMC Nagpur.i have completed M.D.(Psychiatry) & D.P.M. from GMC & Sir J.J.Group of hospitals,Mumbai in 2011. I have done the basic training in Rational Emotive Behavior Therapy.

©2016 About.com. All rights reserved.